3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles

Dieting with Obstacles Those with special health concerns such as diabetes, fibromyalgia, pregnancy, etc can post here for extra support and help.

synthroid?

Reply
 
Thread Tools
Old 10-07-2005, 07:19 PM   #1
banned
 
Join Date: Jan 2002
Location: ny
Posts: 4,904

Default synthroid?

hasanyone had insomnia w .25mg of synthroid?
andreaphilip3 is offline   Reply With Quote
Old 10-07-2005, 10:27 PM   #2
Determined
 
happydaisy's Avatar
 
Join Date: Sep 2005
Posts: 650

Default

I've never had that problem. (I'm on .75) Do you take it in the morning? They say that that is when your bodies largest natural release would occur. I try to take it before I work out, then shower, then eat. Any other new meds you're taking that could be causing this?
__________________

Short Term Goal:


Long Term Goal:

Last edited by happydaisy : 10-10-2005 at 09:30 PM.
happydaisy is offline   Reply With Quote
Old 10-07-2005, 10:43 PM   #3
Movin on down the scale
 
GonnaLooseitagain's Avatar
 
Join Date: Jul 2005
Location: It's cold here
Posts: 478

Default

I take .125 and I also take mine in the morning right when I get up. You may want to try that.. I used to take it at night, but I guess I am always tired anyways so I never noticed it keeping me up...but try taking it right when you get up and 30-60 minutes before eating.
__________________

1 cookie per 5lbs:

NEW GOAL SET 5/26/06
GonnaLooseitagain is offline   Reply With Quote
Old 10-07-2005, 11:45 PM   #4
Do something hard today
 
happy2bme's Avatar
 
Join Date: Jun 2002
Location: A beautiful and peaceful place in the woods
Posts: 7,804

S/C/G: Macys Balloon/Chubbette/OK

Height: Fun Size

Default

My doctor just put me back on Synthroid again. He said to take it first thing in the morning on an empty stomach. Wait about an hour before eating. If you take calcium supplements, switch those to the evening. He did say they recommend taking it in the morning as it can cause insomnia in some people if taken at night.
__________________
Every year, some people succeed. Tell yourself that in 2015, you will be one of them. ---- Reboot March 2015
happy2bme is offline   Reply With Quote
Old 10-08-2005, 10:57 AM   #5
banned
 
Join Date: Jan 2002
Location: ny
Posts: 4,904

Default

thanks guys,
unfortunately i do take it upon rising. i did some research and thats a side effect.
andreaphilip3 is offline   Reply With Quote
Old 10-10-2005, 03:13 PM   #6
Senior Member
 
MichelleRae's Avatar
 
Join Date: Apr 2004
Location: Montana
Posts: 2,325

S/C/G: 305/280.6/130

Height: 5'4"

Default

I never had a problem with insomnia when I was on synthroid but I am now taking Armour thyroid and not having a problem at all with it either.
__________________
MichelleRae is offline   Reply With Quote
Old 10-10-2005, 03:27 PM   #7
banned
 
Join Date: Jan 2002
Location: ny
Posts: 4,904

Default

sounds like you guys are so lucky! if it doesnt stop soon, im calling the dr. not only do i have trouble getting to sleep i have trouble stasying asleep since starting it.
andreaphilip3 is offline   Reply With Quote
Old 10-10-2005, 03:49 PM   #8
you can call me flower
 
flower's Avatar
 
Join Date: Dec 1999
Location: near Reno
Posts: 1,457

S/C/G: 205/165/149

Height: 5-5

Default

I am on 88mcg. I never had that side effect, but it effects everyone differently. Hope you get it figured out soon.
__________________
41 -mom of 4 sons
half way to goal
flower is offline   Reply With Quote
Old 10-10-2005, 05:46 PM   #9
banned
 
Join Date: Jan 2002
Location: ny
Posts: 4,904

Default

thanks me too!
andreaphilip3 is offline   Reply With Quote
Old 10-10-2005, 09:28 PM   #10
Do something hard today
 
happy2bme's Avatar
 
Join Date: Jun 2002
Location: A beautiful and peaceful place in the woods
Posts: 7,804

S/C/G: Macys Balloon/Chubbette/OK

Height: Fun Size

Default

I had been taking Synthroid for 9 years. Towards the end of that stint, I was having difficulty sleeping and felt that was just one of many symptoms that the drug just wasn't doing it's job. Didn't matter if I slept 3 hours or 13, I never felt rested when I woke up. I also remember being dog tired, could barely keep my eyes open and then once I put my head on the pillow - wide awake. I changed endochronologists and the first thing they wanted to test me for was sleep apnea.

I asked him to switch me from Synthroid to Armour thyroid (based on some information I actually found here at 3FC) and I was pleased to find that the sleep problems stopped after about 2 weeks on Armour. Just recently went back to Synthroid - new doc said they have changed their thinking about dosages and I was probably not on a high enough dose to be effective.

Andrea - are you doing anything differently at night? Caffeine, late evening exercise, going to bed rehashing the day and keeping yourself awake?
__________________
Every year, some people succeed. Tell yourself that in 2015, you will be one of them. ---- Reboot March 2015

Last edited by happy2bme : 10-10-2005 at 09:33 PM.
happy2bme is offline   Reply With Quote
Old 10-11-2005, 02:33 PM   #11
Senior Member
 
QuilterInVA's Avatar
 
Join Date: Jun 2000
Location: Yorktown, VA USA
Posts: 5,228

Default

That's a very small dosage, the smallest if I remember correctly. I'm on 300 mcg - the highest. Never had insominia. What is your TSH?
__________________
Susan

HW 356 pounds - CW 135 - GW 137


Life isn't about waiting for the storm to pass. It's about learning to dance in the rain.
QuilterInVA is offline   Reply With Quote
Old 10-11-2005, 09:14 PM   #12
banned
 
Join Date: Jan 2002
Location: ny
Posts: 4,904

Default

thanks guys...
nope nothin diff been on the syn for about a week. i did sleep much better the last 2 nights so im hoping my body will adjust. the rerason im on a low dose is b/c the dam blood tests keep coming back neg and ive had full tests performed more than ppl change underwear! honestly i think only reason pcp gave it to me is to shut me up and from a medical standpoint she knows that if nothing else itll keep the goiter i have from growing.
andreaphilip3 is offline   Reply With Quote
Old 10-31-2005, 12:37 PM   #13
Junior Member
 
Join Date: Oct 2005
Posts: 12

Default

Hi.I am new to the board.I was just reading about some of your problems sleeping.I take synthriod 5omcg. I have trouble getting to sleep.I was reading happy2bme,s post and she sounded just like me,feeling tired but when I get to bed I feel completely awake.My Dr. didn,t tell me that was a problem with synthroid.I think I,ll be having a talk with him.mrs.e333
mrs.e333 is offline   Reply With Quote
Old 11-06-2005, 07:58 PM   #14
Senior Member
 
Sheila53's Avatar
 
Join Date: Oct 2002
Location: Seattle, WA
Posts: 4,679

S/C/G: 261/148/below 160

Height: 5'8" (Dang, I shrank an inch!)

Default

I've been taking synthetic thyroid for over 30 years, and although I've never had a problem with insomnia, I now have a problem with osteoporosis. Because I don't have risk factors (not thin, not small-framed, no family history, etc.), my doctor believes that the thyroid could have been a factor. It's something you might want to talk to your doctors about, especially if you take high levels. My sister's doctor lowered her level as low as possible to still remain effective to hopefully avoid the osteoporosis problem.
__________________
Sheila

Women who behave rarely make history.
Sheila53 is offline   Reply With Quote
Old 11-09-2005, 12:05 AM   #15
Ari
Junior Member
 
Ari's Avatar
 
Join Date: May 2004
Location: Texas
Posts: 21

S/C/G: 400/341/150

Default

I just started on synthroid a few weeks ago. I also had trouble sleeping the first few days, but my body adjusted. My doctor gave me a few days of Lunesta to help me get some rest. I've been on synthroid 3 weeks now and I'm sleeping better than I did before I was on thyroid meds.
Ari is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 12:04 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2